MAUDE Adverse Event Report: MICROVENTION SCEPTER C; SCEPTER C OCCLUSION BALLOON CATHETER

MICROVENTION SCEPTER C; SCEPTER C OCCLUSION BALLOON CATHETER
Model Number BC0410C
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, a scepter balloon was used to angioplasty a pipleline shield that would not open.After inflating the balloon, it would not deflate.The balloon was removed from the patient partially inflated.There was no patient injury or intervention reported.Patient condition is unknown.Additional information was received stating the balloon was observed to be normal during preparation.The inflation pressure of the balloon is unknown.The balloon was partially deflated by aspiration with 1cc syringe.The device was removed by aspiration and retrieval through the wahoo guide catheter.There was blood inside the balloon lumen once it was retrieved.
 
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for evaluation but has not yet been returned.If the device is received the investigation will be performed and a supplemental report will be submitted.
 
Additional Manufacturer Narrative
G4 correction: not a combination product.
 
Additional Manufacturer Narrative
Correction for investigation results copied twice.The inspection of the returned device found the shaft to be severely crushed, affecting the inflating and deflating lumen of the device.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.A review of the manufacturing records found that this lot met all release criteria from the manufacturing procedure.
 
Additional Manufacturer Narrative
The inspection of the returned device found the shaft to be severely crushed, affecting the inflating and deflating lumen of the device.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.A review of the manufacturing records found that this lot met all release criteria from the manufacturing procedure.The inspection of the returned device found the shaft to be severely crushed, affecting the inflating and deflating lumen of the device.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.A review of the manufacturing records found that this lot met all release criteria from the manufacturing procedure.
 
Event or Problem Description
Additional information provided confirmed the patient is doing well.The patient didn't receive any kind of treatment and didn't have any negative impact.

Brand Name
SCEPTER C
Common Device Name
SCEPTER C OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key14579841
Report Number2032493-2022-00184
Device Sequence Number20213094
Product Code DQY
UDI-Device Identifier00842429103388
UDI-Public(01)00842429103388(11)210915(17)240831(10)0000080247
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBC0410C
Device Catalogue NumberBC0410C
Device Lot Number0000080247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer04/15/2022
04/15/2022
04/15/2022
04/15/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/07/2022
07/13/2022
07/14/2022
07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown